Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Nov 1, 2018, 1:21 PM CDT for Calhoun County, Gulf County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2018, 1:21 PM CDT (18:21 UTC)
- Expired
- Nov 1, 2018, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 96 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906
WWUS82 KTAE 011821
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
221 PM EDT THU NOV 1 2018
FLZ010>015-026-112-114-115-011900-
Inland Franklin FL-Coastal Bay FL-Liberty FL-Inland Bay FL-
Calhoun FL-Inland Gulf FL-Jackson FL-Coastal Franklin FL-
Washington FL-Coastal Gulf FL-
221 PM EDT THU NOV 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...GULF...EASTERN
BAY AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WESTERN
LIBERTY COUNTY IN BIG BEND OF FLORIDA...SOUTHEASTERN WASHINGTON
COUNTY IN THE PANHANDLE OF FLORIDA AND WESTERN FRANKLIN COUNTIES IN
BIG BEND OF FLORIDA UNTIL 300 PM EDT/200 PM CDT/...
At 221 PM EDT/121 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles southeast of
Chipley to 31 miles southwest of Port St. Joe. Movement was east at
40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Blountstown, Port St. Joe, Apalachicola, Mexico Beach, Stonemill
Creek, Tyndall Air Force Base, Orange, Wewahitchka, Bristol, Altha,
Alford, Honeyville, Moose Pond, Clarksville, Ocheesee, Selman, Abe
Springs, Allanton, Chipola Cutoff and Cape San Blas.
A Severe Thunderstorm Watch remains in effect until 300 PM EDT/200 PM
CDT/ for the Panhandle of Florida.
LAT...LON 2960 8524 2963 8540 2973 8548 2988 8549
2991 8553 3071 8553 3069 8495 2967 8494
2954 8504
TIME...MOT...LOC 1821Z 285DEG 33KT 3066 8545 2943 8557
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Nov 1, 12:28 PM CDT, 53 minutes earlier.
Area forecast discussion, Nov 1, 12:28 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
128 PM EDT Thu Nov 1 2018
.AVIATION...
[Through 18Z Friday]
Line of TSRA continues to move east across the region nearing the
ECP terminal at 18z. Expect some weakening with eastward extent,
but still expect at least MVFR with ocnl IFR conditions all
terminals through 00z as storms move across the area. Expect a
lull in storms through the early overnight with persistent MVFR
cigs. After 08z expect TSRA to redevelop between ECP/DHN terminals
and progress eastward across the area through the end of the TAF
cycle affecting all terminals. Confidence precludes lower mention
than MVFR conditions at this time with this second activity.
&&
.PREV DISCUSSION [855 AM EDT]...
.NEAR TERM [Through Today]...
Key Points...
1. A line of potentially severe thunderstorms is expected to move
eastward across the area this afternoon and evening with the main
threats damaging wind in excess of 60 mph and potentially a brief
tornado, especially west of an Albany to Tallahassee line.
2. Preceding this line of thunderstorms, southerly winds will
increase by mid-morning and remain elevated into the evening.
Sustained winds of 15 to 25 mph with gusts up to around 35 mph
are likely, especially west of the Flint and Apalachicola Rivers.
3. Weakened infrastructure and trees due to Hurricane Michael will
be susceptible to further damage from winds as low as 30 mph.
This may lead to additional damage and power outages. Tarps and
tents are vulnerable, and folks should seek shelter in a sturdy
building in the event a severe thunderstorm and/or tornado warning
is issued.
A line of potentially severe thunderstorms in association with a
pre-frontal trough is expected to enter portions of the western
FL Panhandle and southeast Alabama by early this afternoon and
progress eastward, reaching the Big Bend and southwest Georgia by
late this afternoon into the early evening. Bulk Shear approaches 40
kt along with Mixed Layer CAPE up to 1k J/Kg west of an Albany to
Tallahassee line, where 0-3 km lapse rates steepen, supporting a
damaging wind threat. East of this line, thunderstorms are expected
to weaken as instability will be limited. Given 0-1 Km Shear
approaching 20 kt along with low Lifted Condensation Levels, a brief
tornado is also possible, mainly west of an Albany to Tallahassee
within the greater instability.
Momentum transfer up to 900 hPa in advance of the line of thunder-
storms will support wind gusts up to 35 mph from mid-morning into
the evening hours, especially west of the Flint and Apalachicola
Rivers.
High temperatures will be above average in the upper 70s to lower
80s and it will be unseasonably humid.
.SHORT TERM [Tonight Through Saturday]...
The first piece of energy within a broad trough across the southeastern
US (of which will bring today' round of active weather) ejects
northeast of the region late Thursday night and weakens while doing
so. This will cause the first round of severe weather to weaken as
it approaches central and eastern locations (from Tallahassee/Albany
and east) from the west overnight. While it will be weakening as
it moves east we can't rule out strong and potentially damaging
wind gusts (especially given the weakened nature of some trees in
the region) with whatever is left of the line as it pushes through
central and eastern zones tonight.
The second piece of the trough rotates through the region early
Friday morning into Friday afternoon. This will help develop
another round of showers and thunderstorms early Friday morning
and move east as the cold front pushes through the area. A second
round of strong (possibly severe) storms can't be ruled out
across the area, but the best chance for this 2nd round will be
mostly from Tallahassee/Albany and locations eastward and later in
the day.
The rainfall clears out of the region through the day Friday but
mostly cloudy conditions will remain through the evening hours
before skies clear for the day Saturday. Expect much cooler
temperatures with highs Friday in the mid 60s to mid 70s (depending
when the front travels through your region). Cool temperatures on
Saturday with highs in the mid to upper 60s.
.LONG TERM [Saturday Night Through Thursday]...
The cool and quiet weather won't last for long as the upper level
pattern remains active through the next 7 days. High temperatures
will warm Sunday into the upper 60s and low 70s. Over the weekend,
Friday's cold front is expected to stall over south Florida and move
back north into the area by Sunday night into Monday. This will
bring a return to rain showers and warm southerly flow with
temperatures back into the upper 70s and low 80s for Monday through
Wednesday. Could see a few dry days in the middle of the week, but
moist southerly flow will keep the cool temperatures away.
Additional rain chances are likely by the end of the week as another
broad trough and associated cold front pushes through the area.
Wednesday into Friday.
.MARINE...
Winds and seas will remain elevated in advance of a cold front
passage on Friday. Very strong pre-frontal winds around 25 kts
(with gusts around gale force) in our waters west of Mexico Beach
will lead to 7 to 10 feet seas in these areas. Further east,
winds (15 to 25 knots) and seas (6 to 9 feet) won't be as high but
these will still warrant advisory conditions across the area
through at least Thursday evening, and possibly into Friday
morning before winds switch to the west and northwest behind the
cold front. Expect widespread showers and thunderstorms through
Friday, with some thunderstorms containing severe wind gusts up
to 50 knots.
.FIRE WEATHER...
Gusty winds along with showers and thunderstorms are likely in
advance of a front today. High dispersions are expected over much
of the region today owing to the strong winds and relatively
high transport winds and mixing heights. Drier air will filter
into the region on Saturday
.HYDROLOGY...
Heavy rainfall is possible with the cold frontal passage today into
Friday. Widespread 1 to 2 inches of rainfall are expected with
localized higher amounts up to 3 or 4 inches possible. The
progressive nature of the front will likely keep widespread flash
flooding out of the picture.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 66 73 47 69 48 / 60 100 0 0 0
Panama City 66 72 51 69 53 / 70 80 0 0 0
Dothan 62 66 44 66 46 / 50 50 0 0 0
Albany 65 70 45 68 46 / 60 80 0 0 0
Valdosta 66 73 47 68 48 / 50 90 10 0 0
Cross City 69 77 50 70 51 / 60 90 20 0 0
Apalachicola 69 76 51 69 54 / 70 90 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-Coastal Wakulla-South Walton.
High Surf Advisory until 2 AM EDT /1 AM CDT/ Friday for Coastal
Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 5 PM EDT this afternoon for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM.
Small Craft Advisory until 2 AM EDT Friday for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Waters from
Apalachicola to Mexico Beach FL from 20 to 60 NM.
Small Craft Advisory from 8 PM this evening to 2 AM EDT Friday
for Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Mexico Beach to
Okaloosa Walton County Line FL from 20 to 60 NM.
Gale Warning until 8 PM EDT this evening for Coastal waters from
Mexico Beach to Okaloosa Walton County Line FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
Small Craft Advisory until 8 PM EDT this evening for Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM.
&&
NEAR TERM...LF
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Godsey
MARINE...Dobbs
FIRE WEATHER...LF
HYDROLOGY...Dobbs/SchollIn the hours before
Special weather statement, Nov 1, 10:03 AM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1003 AM CDT THU NOV 1 2018
ALZ065-068-FLZ007>009-011600-
Coffee AL-Geneva AL-Central Walton FL-Holmes FL-North Walton FL-
1003 AM CDT THU NOV 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...WESTERN GENEVA...
NORTHWESTERN WALTON AND NORTHWESTERN HOLMES COUNTIES UNTIL 1100 AM
CDT...
At 1003 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brantley to 6 miles east of Crestview.
Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Elba, De Funiak Springs, Geneva, Enterprise, Fort Rucker, Samson, New
Brockton, Eglin Air Force Base, Lee, Union, Liberty, Paxton, Kinston,
Coffee Springs, Oakwood Hills, Cluster Springs, Mixons Crossroads,
Curtis, Carl Folsom A/p and Central City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Alabama...and the Panhandle of Florida.
LAT...LON 3099 8639 3100 8619 3153 8619 3154 8614
3162 8615 3162 8579 3121 8579 3107 8584
3067 8610 3064 8639
TIME...MOT...LOC 1503Z 265DEG 44KT 3156 8629 3072 8647
42-DVDSpecial weather statement, Nov 1, 12:42 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
142 PM EDT THU NOV 1 2018
FLZ010-012-112-011830-
Coastal Bay FL-Inland Bay FL-Washington FL-
142 PM EDT THU NOV 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR BAY AND WASHINGTON COUNTIES UNTIL
230 PM EDT/130 PM CDT/...
At 142 PM EDT/1242 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles west of Vernon to
32 miles southwest of Tyndall Air Force Base. Movement was east at 20
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Vernon,
Springfield, Hiland Park, Tyndall Air Force Base, Bradford, Live Oak,
Parker, Wausau, Ebro, Allanton, Dirego Park, College Station, Gulf
Resort Beach, West Panama City, Bahama Beach and Holmes Valley.
A Severe Thunderstorm Watch remains in effect until 300 PM EDT/200 PM
CDT/ for the Panhandle of Florida.
LAT...LON 3045 8590 3050 8586 3052 8589 3052 8588
3053 8589 3054 8588 3056 8588 3056 8589
3065 8589 3066 8543 2989 8546 2993 8547
3018 8590
TIME...MOT...LOC 1742Z 248DEG 17KT 3061 8582 2966 8585
42-DVDLocal storm report, Nov 1, 12:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
155 PM EDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 1 NE DANLEYS CROSSROADS 31.43N 86.15W
11/01/2018 COFFEE AL UTILITY COMPANY
TREES AND LIMBS DOWN ON A POWER LINE
RESULTING IN A POWER OUTAGE ALONG COUNTY
ROAD 372.
1137 AM TSTM WND DMG 1 SSW TURNER CROSSROADS 31.30N 85.98W
11/01/2018 COFFEE AL UTILITY COMPANY
TREES AND LIMBS DOWN ON A POWER LINE
RESULTING IN A POWER OUTAGE ALONG COUNTY
ROAD 603.
0130 PM MARINE TSTM WIND 1 SE GULF RESORT BEACH 30.21N 85.88W
11/01/2018 M55 MPH GMZ750 FL BUOY
BUOY STATION PCBF1, 1 SE GULF RESORT BEACH.
0132 PM MARINE TSTM WIND 1 ENE GULF RESORT BEACH 30.23N 85.88W
11/01/2018 M43 MPH BAY FL MESONET
MESONET STATION XPAN, GULF RESORT BEACH.
&&Special weather statement, Nov 1, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
221 PM EDT THU NOV 1 2018
FLZ010>015-026-112-114-115-011900-
Inland Franklin FL-Coastal Bay FL-Liberty FL-Inland Bay FL-
Calhoun FL-Inland Gulf FL-Jackson FL-Coastal Franklin FL-
Washington FL-Coastal Gulf FL-
221 PM EDT THU NOV 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...GULF...EASTERN
BAY AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WESTERN
LIBERTY COUNTY IN BIG BEND OF FLORIDA...SOUTHEASTERN WASHINGTON
COUNTY IN THE PANHANDLE OF FLORIDA AND WESTERN FRANKLIN COUNTIES IN
BIG BEND OF FLORIDA UNTIL 300 PM EDT/200 PM CDT/...
At 221 PM EDT/121 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles southeast of
Chipley to 31 miles southwest of Port St. Joe. Movement was east at
40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Blountstown, Port St. Joe, Apalachicola, Mexico Beach, Stonemill
Creek, Tyndall Air Force Base, Orange, Wewahitchka, Bristol, Altha,
Alford, Honeyville, Moose Pond, Clarksville, Ocheesee, Selman, Abe
Springs, Allanton, Chipola Cutoff and Cape San Blas.
A Severe Thunderstorm Watch remains in effect until 300 PM EDT/200 PM
CDT/ for the Panhandle of Florida.
LAT...LON 2960 8524 2963 8540 2973 8548 2988 8549
2991 8553 3071 8553 3069 8495 2967 8494
2954 8504
TIME...MOT...LOC 1821Z 285DEG 33KT 3066 8545 2943 8557
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 2:58 AM CDT | Gale Warning | TAE | 16 hr | |
| Nov 1, 2:58 AM CDT | Small Craft Advisory | TAE | 22 hr | |
| Nov 1, 10:43 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Nov 1, 12:39 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Nov 1, 12:42 PM CDT | Special Weather Statement | TAE | Bay, Washington | 48 min |
| Nov 1, 2:01 PM CDT | Special Weather Statement | TAE | Calhoun, Franklin, Liberty | 44 min |
| Nov 1, 2:37 PM CDT | Special Weather Statement | TAE | Franklin, Gadsden, Liberty | 38 min |
| Nov 1, 3:15 PM CDT | Special Weather Statement | TAE | Wakulla | 30 min |
| Nov 1, 3:23 PM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 23 min |
| Nov 1, 3:42 PM CDT | Special Weather Statement | TAE | Leon | 33 min |
| Nov 1, 4:22 PM CDT | Tornado Warning | TAE | Jefferson | 23 min |
| Nov 1, 4:40 PM CDT | Tornado Warning | TAE | Jefferson | 19 min |
| Nov 1, 4:53 PM CDT | Special Weather Statement | TAE | Taylor | 37 min |
| Nov 1, 5:17 PM CDT | Special Weather Statement | TAE | Madison | 43 min |
| Nov 1, 5:02 PM CDT | Special Weather Statement | TAE | Brooks, Lowndes | 43 min |
| Nov 1, 5:44 PM CDT | Special Weather Statement | TAE | Lanier, Lowndes | 46 min |
| Nov 1, 10:03 AM CDT | Special Weather Statement | TAE | Coffee | 57 min |
| Nov 1, 10:24 AM CDT | Severe Thunderstorm Warning | TAE | Coffee | 51 min |
| Nov 1, 11:04 AM CDT | Tornado Warning | TAE | Dale | 26 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.